Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Lubbock, TX

October 5, 2011Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 5, 2011, 7:15 PM CDT for Kent County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2011, 7:15 PM CDT (00:15 UTC)
Expired
Oct 5, 2011, 8:15 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Kent County, TX

The radar

The Lubbock radar (KLBB), 114 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS54 KLUB 060015
SVRLUB
TXC263-060115-
/O.NEW.KLUB.SV.W.0093.111006T0015Z-111006T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT WED OCT 5 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KENT COUNTY IN NORTHWEST TEXAS.

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 65 MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF CLAIREMONT...OR
  24 MILES EAST OF POST...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3297 10104 3318 10104 3328 10052 3325 10052
      3325 10051 3296 10052 3296 10102
TIME...MOT...LOC 0015Z 263DEG 16KT 3309 10098

$$
2 follow-up statements
446 
WWUS54 KLUB 060031
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
731 PM CDT WED OCT 5 2011

TXC263-060115-
/O.CON.KLUB.SV.W.0093.000000T0000Z-111006T0115Z/
KENT TX-
731 PM CDT WED OCT 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KENT
COUNTY UNTIL 815 PM CDT...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
EAST OF LAKE ALAN HENRY...OR 22 MILES SOUTHWEST OF JAYTON...MOVING
EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3299 10099 3317 10098 3317 10052 3306 10052
      3297 10052 3296 10052 3296 10060 3296 10075
TIME...MOT...LOC 0031Z 273DEG 18KT 3307 10087

$$
252 
WWUS54 KLUB 060103
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT WED OCT 5 2011

TXC263-060115-
/O.CON.KLUB.SV.W.0093.000000T0000Z-111006T0115Z/
KENT TX-
803 PM CDT WED OCT 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KENT COUNTY UNTIL 815 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HUDD...OR 17 MILES SOUTHWEST OF JAYTON...MOVING EAST AT
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3296 10075 3297 10083 3298 10086 3315 10079
      3317 10073 3317 10052 3296 10052
TIME...MOT...LOC 0103Z 291DEG 20KT 3303 10072

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 7:10 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 5, 7:10 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT WED OCT 5 2011

.AVIATION...
CONVECTIVE THREAT AT KLBB AND VCTY STEADILY DIMINISHING. BUT NOT
SO FOR KCDS AND VCTY WHERE SHRA AND VRY SLGT CHANCE OF TS WILL NOT
BEGIN TO DIMINISH TIL MID-EVENING.

VFR CONDITIONS ARE EXPECTED BOTH AT KCDS AND KLBB THRU FCST PERIOD
EXCEPT LOW-THREAT MVFR CONDITIONS AROUND DAYBREAK AT KLBB. SFC
WINDS WILL BEGIN TO INCREASE AFTER DAYBREAK AND BECOME
OCCASIONALLY GUSTY. JH

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT WED OCT 5 2011/

SHORT TERM...
THE BROAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE FAR SRN
PANHANDLE AND ROLLING PLAINS WILL CONTINUE TO SHIFT ON NORTHEAST OUT
OF THE CWA LATER THIS AFTERNOON AND EVENING FOLLOWING THE PRIMARY
FORCING ASSOCIATED WITH A SHORTWAVE LIFTING NEWD ACROSS THE
PANHANDLE. MEANWHILE...BACK TO THE WEST...A NEW CONGESTED CUMULUS
FIELD IS NOTED IN SAT IMAGERY DEVELOPING ALONG CONVERGENT ZONE
BETWEEN OUTFLOW BOUNDARY AND SRLY WINDS ACROSS THE PERMIAN BASIN AND
ALONG THE TX/NM STATE LINE. DESPITE THE BACKGROUND
SUBSIDENCE...LOW-LVL LIFT ALONG THIS BOUNDARY MAY BE SUFFICIENT FOR
A FEW ADDITIONAL STORMS TO DEVELOP BEFORE OUR INSTABILITY WANES
AROUND SUNSET. SPC RUC ANALYSIS SHOWS UP TO 1500 J/KG SBCAPE AND 50+
KTS OF DEEP-LAYER SHEAR IN THIS AREA WHICH SUGGESTS AT LEAST SOME
POTENTIAL THAT ANY STORMS ACROSS THE WEST COULD BE STRONG/MARGINALLY
SEVERE. A STRONG LLJ DEVELOPING TONIGHT WILL MAINTAIN MOISTURE
ADVECTION AND SOME UPGLIDE...HOWEVER WITH THE WAVE SHIFTING AWAY
FROM THE AREA PRECIP CHANCES LOOK LOW.

FOR THU...A LARGER TROUGH WILL BE APPROACHING THE 4-CORNERS REGION
INDUCING LOW-LVL CYCLOGENESIS IN THE LEE OF THE ROCKIES AND IN TURN
CAUSING STRONG S-SE WINDS TO DEVELOP ACROSS THE SPLNS. WIND SPEEDS
COULD APPROACH ADVISORY LEVEL/30 KTS SUSTAINED/ ACROSS THE FAR SRN
PANHANDLE. A DRYLINE IS EXPECTED TO DEVELOP NEAR OR JUST EAST OF THE
TX/NM STATE LINE WHICH COULD SERVE AS A FOCUS FOR CONVECTIVE
INITIATION BY LATE AFTERNOON. THE BIG QUESTION MARK WILL BE WHETHER
OR NOT ANY LARGE-SCALE ASCENT WILL ARRIVE OVER THE DRYLINE IN THE
AFTERNOON AND HOW FAR SOUTH WILL IT EXTEND. AT THIS TIME...WE DO NOT
HAVE SUFFICIENT CONFIDENCE TO INCREASE POPS ABOVE THE SLGT CHANCE
CATEGORY. HOWEVER THE ENVIRONMENT APPEARS TO BE CONDUCIVE FOR THE
POSSIBILITY OF SEVERE STORMS SHOULD ANY DEVELOP WITH MODERATE
AMOUNTS OF CAPE AND SHEAR FORECAST IN VICINITY OF THE
DRYLINE...WHICH WILL BE ON THE SERN FRINGE OF A MID-LVL JETMAX
ROTATING AROUND THE UPPER TROUGH.

LONG TERM...
MINIMAL CHANGE WARRANTED TO THE INHERITED LONG TERM PACKAGE AS NO
DEFINITIVE SIGNAL YET EXISTS CONCERNING THE EVOLUTION OF A COMPLEX
PACIFIC TROF JUST NOW MAKING PROGRESS ONTO THE WEST COAST. GIVEN
THE SPARSE SAMPLING OF THIS WAVE THUS FAR...12Z MODELS CONTINUE TO
DIFFER RATHER DRASTICALLY BY THIS WEEKEND WITH HOW THIS FEATURE AND
ITS PROGGED SECONDARY UPPER LOW BEHAVE. AS SUCH...OUR FORECAST
STRATEGY CONTINUES TO FAVOR A SLOWER SECONDARY LOW EVOLUTION BY
FRIDAY AS MUCH OF THIS TROF/S INITIAL ENERGY BECOMES PHASED WITH A
NORTHERN STREAM TROF. THIS SCENARIO IS SUPPORTED BY THE
ECMWF...CMC AND SOME OF THE GEFS MEMBERS AND WE ANTICIPATE BETTER
NWP AGREEMENT IN THE COMING CYCLES AS THE PARENT TROF IS NOW OVER
LAND AND BECOMING MORE READILY SAMPLED.

BEST PRECIP CHANCES REMAIN FRI EVENING INTO THE OVERNIGHT HOURS
AS THE RRQ OF AN UPPER JET MAX PROMOTES DEEP ASCENT. PWATS RISING
AOA ONE INCH COMBINED WITH STORM MOTIONS NEARLY PARALLEL TO A
MERIDIONAL DRYLINE AND PACIFIC FRONT APPEAR FULLY LEGIT FOR HEAVY
RAINFALL WORDING IN THE GRIDS. SEVERE MENTION CONTINUES TO BE
ADDRESSED IN THE HWO AS CAPE/LAPSE RATES WILL BE
HINDERED...HOWEVER HIGH SHEAR AND LOW CAPE ENVIRONMENTS CAN STILL
YIELD ORGANIZED CONVECTIVE MODES.

THE WEEKEND FAVORS LINGERING PRECIP CHANCES SO LONG AS THE NEWLY-
ESTABLISHED UPPER LOW RESIDES TO OUR NORTHWEST THEREBY KEEPING
THE PACIFIC FRONT FARTHER WEST. A GRADUAL NORTHEAST PROGRESSION OF
SAID LOW IMPLIES DRIER MID-LEVEL AIR ENTRAINMENT BY SUN/MON WITH
DIMINISHED CHANCES FOR PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  81  54  74  49 /  20  20  20  30  60
TULIA         56  81  57  74  53 /  20  20  20  40  80
PLAINVIEW     57  80  58  76  54 /  20  20  20  40  80
LEVELLAND     57  84  57  78  55 /  10  20  20  30  70
LUBBOCK       60  84  59  78  55 /  20  20  20  40  70
DENVER CITY   58  85  58  80  56 /  10  20  10  30  50
BROWNFIELD    59  84  59  78  56 /  10  20  20  30  60
CHILDRESS     61  86  63  78  63 /  20  10  20  30  70
SPUR          59  85  63  78  61 /  20  20  10  30  70
ASPERMONT     62  88  65  80  64 /  20  10  10  20  70

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02
Hazardous weather outlook, Oct 5, 3:50 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT WED OCT 5 2011

TXZ021>044-062100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
350 PM CDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM THIS
EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH
PLAINS...MAINLY WEST OF A LINE FROM FRIONA TO BROWNFIELD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP THURSDAY AFTERNOON
ALONG A DRYLINE LOCATED ACROSS THE WESTERN SOUTH PLAINS. THEN...A
GREATER RISK OF MORE WIDESPREAD SEVERE THUNDERSTORMS IS EXPECTED FROM
FRIDAY AFTERNOON INTO SATURDAY MORNING. IN ADDITION TO LARGE HAIL
AND DAMAGING WIND GUSTS...THERE IS THE POTENTIAL FOR THE STORMS TO
PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 5, 5:35 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT WED OCT 5 2011

TXZ022-023-028-029-052300-
CASTRO-HALE-LAMB-SWISHER-
535 PM CDT WED OCT 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAMB...HALE...SWISHER AND
   CASTRO COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN LAMB COUNTY...ABOUT 8 MILES
NORTH OF OLTON...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3449 10193 3429 10181 3415 10220 3431 10230
TIME...MOT...LOC 2235Z 243DEG 18KT 3428 10214
Special weather statement, Oct 5, 5:56 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT WED OCT 5 2011

TXZ022-023-029-052330-
CASTRO-HALE-SWISHER-
556 PM CDT WED OCT 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE...SWISHER  AND CASTRO
COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN HALE COUNTY...ABOUT 9
MILES NORTHWEST OF HALFWAY...MOVING NORTHEAST AT 20 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40
MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3429 10173 3419 10208 3430 10208 3431 10217
      3434 10219 3450 10184
TIME...MOT...LOC 2256Z 246DEG 15KT 3430 10204
Local storm report, Oct 5, 6:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT WED OCT 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FUNNEL CLOUD     3 NE FRIONA             34.67N 102.68W
10/05/2011                   PARMER             TX   FIRE DEPT/RESCUE

0558 PM     FUNNEL CLOUD     BLACK                   34.68N 102.61W
10/05/2011                   PARMER             TX   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTS SMALL FUNNELS

&&

EVENT NUMBER LUB1100201 LUB1100202

02
Special weather statement, Oct 5, 6:35 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT WED OCT 5 2011

TXZ023-029-060000-
HALE-SWISHER-
635 PM CDT WED OCT 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE AND SWISHER COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN SWISHER COUNTY...
ABOUT 12 MILES NORTHWEST OF PLAINVIEW...MOVING EAST AT 15 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3450 10163 3428 10156 3422 10193 3439 10199
TIME...MOT...LOC 2334Z 255DEG 13KT 3433 10185
Special weather statement, Oct 5, 6:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT WED OCT 5 2011

TXZ042-043-060015-
GARZA-KENT-
647 PM CDT WED OCT 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND KENT COUNTIES...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL GARZA COUNTY...ABOUT 6 MILES
NORTHWEST OF LAKE ALAN HENRY...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3330 10091 3309 10081 3299 10120 3315 10128
TIME...MOT...LOC 2347Z 248DEG 17KT 3311 10113
Special weather statement, Oct 5, 7:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT WED OCT 5 2011

TXZ023-029-030-060030-
FLOYD-HALE-SWISHER-
703 PM CDT WED OCT 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE...FLOYD  AND SWISHER
COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL SWISHER COUNTY NEAR KRESS...
MOVING EAST AT 20 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3448 10147 3425 10147 3424 10180 3442 10183
TIME...MOT...LOC 0003Z 263DEG 16KT 3434 10171

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.